Florida, 2010Flash Flood and Damaging Winds in Florida, June 4, 2010
June 4, 2010 · NWS MFL · 3 events in 1 county or zone
Atmospheric instability and a westerly wind flow produced severe thunderstorms and flooding in Miami Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Atmospheric instability and a westerly wind flow produced severe thunderstorms and flooding in Miami Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 4, 1:33 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 4, 1:33 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EDT FRI JUN 4 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY...LOW LEVEL ATLANTIC RIDGE WILL
REMAIN ACROSS THE SOUTHERN HALF OF THE PENINSULA WITH ITS
POSITION ONLY CHANGING SLIGHTLY THROUGH THIS PERIOD. ALTHOUGH A
LIGHT SOUTHERLY FLOW IS EXPECTED...THE SLIGHT VARIATIONS IN THE
RIDGE POSITION COULD RESULT IN WINDS SHIFTING FROM SOUTH-
SOUTHEAST TO SOUTHWEST AND ON OCCASION BECOMING LIGHT AND VARIABLE
FROM PERIOD TO PERIOD. IN THE ABSENCE OF ANY SIGNIFICANT WEATHER
FEATURE...LOCAL EFFECTS WILL PLAY A MAJOR ROLE IN THE FORMATION
AND DISTRIBUTION OF SHWRS/STORMS. A WEST TO SOUTHWEST FLOW ALOFT
WILL THEN TEND TO STEER ANY SHWR/STORM EASTWARD AFFECTING MAINLY
THE INTERIOR/LAKE OKEECHOBEE REGION AND THE EAST COAST. THE
SOUTHERLY FLOW WILL ALSO RESULT IN ABOVE NORMAL TEMPS ESPECIALLY
THIS WEEKEND WITH MAX AFTERNOON TEMPS POSSIBLY REACHING THE LOWER
TO MID 90S. HEAT INDICES COULD ALSO RANGE BETWEEN 105 TO 110
ACROSS MANY AREAS DURING THE WARMEST PART OF THE AFTERNOONS.
&&
.LONG TERM...MONDAY THROUGH FRIDAY...THE RIDGE WILL BEGIN TO
DRIFT SOUTH ON MONDAY AS A MID-LATITUDE TROUGH DIGS SOUTH ACROSS
ERN U.S. WITH A MORE ESTABLISHED SW-W FLOW ACROSS THE LOCAL AREA.
THE TROUGH WILL THEN COMPLETELY REPLACE THE RIDGE WITH THE LOW
LEVEL FLOW BECOMING NORTHERLY, IF ONLY TEMPORARILY, BRINGING A
SLIGHT RELIEF TO THE HOT CONDITIONS. THE RIDGE WILL THEN BUILD
BACK BY MID-WEEK WITH A SOUTH-SOUTHEAST FLOW RETURNING TO THE AREA.
.MARINE...LIGHT TO MODERATE WINDS SHOULD CONTINUE TO RESULT IN BENIGN
MARINE CONDITIONS WITH SEAS MOSTLY AT OR BELOW 2 FEET THROUGH THE
ENTIRE FORECAST PACKAGE.
&&
.FIRE WEATHER...NO PROBLEMS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 92 76 92 / 20 40 20 40
FORT LAUDERDALE 78 91 78 92 / 20 40 20 40
MIAMI 78 93 78 93 / 20 40 20 40
NAPLES 78 92 78 92 / 20 20 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...60/BD
Hazardous weather outlook, Jun 4, 9:22 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1022 AM EDT FRI JUN 4 2010
FLZ063-066>075-168-172>174-050530-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1022 AM EDT FRI JUN 4 2010
...STRONG THUNDERSTORMS POSSIBLE EAST HALF OF SOUTH FLORIDA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: NUMEROUS MAINLY AFTERNOON THUNDERSTORMS WILL OCCUR
ACROSS THE EAST HALF OF SOUTH FLORIDA AND THE ATLANTIC WATERS, WITH
SCATTERED MAINLY AFTERNOON THUNDERSTORMS ELSEWHERE. CLOUD TO SURFACE
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, ALTHOUGH GUSTY WINDS,
LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL ALSO BE POSSIBLE.
LIGHTNING: A MODERATE RISK OF LIGHTNING WILL BE GENERALLY EXPECTED
ON THE WEST HALF OF SOUTH FLORIDA WITH A HIGH RISK IN THE EAST WITH
THE NUMEROUS TO WIDESPREAD THUNDERSTORMS.
FLOOD: LOCALLY HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING IN LOW
LYING AND FLOOD PRONE AREAS. ALSO, IF HEAVY RAINS AGAIN OCCUR OVER
AREAS SATURATED BY HEAVY RAINS ON THURSDAY, SOME STREET FLOODING MAY OCCUR
AS WELL.
HAIL: HAIL CAN OCCUR WITH THE STRONGEST THUNDERSTORMS IN THE EAST
AND DIME SIZED OR SMALLER HAIL CAN BE EXPECTED.
WIND: WINDS GUSTS OF 40 TO 55 MPH MAY OCCUR IN THE STRONGER
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A DAILY CHANCE OF MAINLY AFTERNOON THUNDERSTORMS CAN BE EXPECTED
OVER ALL AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED,
HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL
AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 4, 2:37 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT FRI JUN 4 2010
FLZ071-072-074-172-173-042000-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
337 PM EDT FRI JUN 4 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
BROWARD AND NORTHEAST MIAMI-DADE COUNTIES FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH...
AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TAMARAC TO PORT
EVERGLADES TO 4 MILES SOUTHEAST OF AVENTURA...MOVING EAST AT 20 MPH.
THESE STORMS WILL AFFECT...
LAUDERDALE LAKES...
CORAL SPRINGS...
MARGATE...
COCONUT CREEK...
POMPANO BEACH AIRPORT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2616 8010 2609 8010 2609 8011 2586 8011
2586 8014 2588 8013 2590 8014 2587 8016
2588 8018 2602 8027 2606 8032 2631 8037
2632 8009
TIME...MOT...LOC 1936Z 256DEG 19KT 2623 8027 2611 8012
2592 8008
BAXTERLocal storm report, Jun 4, 3:03 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST DEERFIELD BEACH 26.31N 80.10W
06/04/2010 E45 MPH BROWARD FL BROADCAST MEDIA
MEDIA REPORTED 45 MPH WIND GUST AT DEERFIELD BEACH.
&&
RIVERASpecial weather statement, Jun 4, 3:16 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI JUN 4 2010
FLZ074-173-042045-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
416 PM EDT FRI JUN 4 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS FROM 45 T0 55 MPH...
AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A THUNDERSTORM RAPIDLY DEVELOPING NEAR PORT OF MIAMI...MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
MIAMI BEACH...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2576 8013 2575 8014 2573 8014 2574 8021
2583 8021 2585 8017 2576 8018 2578 8014
2584 8014 2586 8015 2587 8012
TIME...MOT...LOC 2015Z 245DEG 12KT 2579 8017
BAXTERSpecial weather statement, Jun 4, 3:25 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
425 PM EDT FRI JUN 4 2010
FLZ173-042045-
COASTAL MIAMI-DADE COUNTY FL-
425 PM EDT FRI JUN 4 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COASTAL NORTHEAST
MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...
AT 423 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG THUNDERSTORM NEAR MIAMI BEACH...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL AFFECT...
MIAMI BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2576 8012 2575 8014 2573 8014 2572 8015
2572 8017 2574 8017 2574 8019 2585 8021
2586 8017 2576 8018 2578 8014 2586 8015
2587 8012
TIME...MOT...LOC 2024Z 245DEG 12KT 2581 8013
BAXTERSpecial weather statement, Jun 4, 4:27 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT FRI JUN 4 2010
FLZ074-173-042215-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
527 PM EDT FRI JUN 4 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME NORTHEAST
MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...
AT 523 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIAMI BEACH TO MIAMI
THESE STORMS WERE MOVING NORTHEAST AROUND 10 MPH...BUT THEY WERE ALSO
BACK BUILDING OVER THE SAME AREA.
THESE STORMS WILL AFFECT...
MIAMI BEACH...
VIRGINA KEY...
DOWNTOWN MIAMI...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2576 8013 2575 8014 2573 8014 2573 8016
2574 8017 2574 8021 2580 8020 2581 8018
2576 8018 2578 8014 2582 8014 2584 8012
TIME...MOT...LOC 2126Z 181DEG 0KT 2580 8013 2575 8018
BAXTERThunderstorm Wind, Miami-Dade
- When
- June 4, 4:50 PM EST to 4:55 PM EST
- Where
- Miami-Dade County, 0.83 mi W of Miami Beach
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.798, -80.133
Wind gusts as high as 74 mph were measured at the Miami Beach High School WeatherBug station. First wind gust of 63 mph was recorded at 550 PM EDT, followed by the 74 mph report at 555 PM EDT.
Thunderstorm Wind, Miami-Dade
- When
- June 4, 4:54 PM EST
- Where
- Miami-Dade County, 0.63 mi W of Miami Beach
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.800, -80.130
Recorded at the Miami Beach Fire and Rescue Headquarters.
Flash Flood, Miami-Dade
- When
- June 4, 5:10 PM EST to 7:00 PM EST
- Where
- Miami-Dade County, 1.4 mi SSW of Miami Beach to 1.01 mi NNE of Biscayne Park
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 25.783, -80.132
Torrential rains affected Miami Beach, with as much as 4 inches of rain falling in just over an hour. Water as much as a foot above ground entered businesses along Alton Road and Lenox Avenue between 14th and 16th streets, as well as approaching buildings on Washington Avenue and 12th street.
Flooding was also reported on Belle Isle, but was not enough to enter structures.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 4, 20101 death · 1 event
- Heat in Nevada, June 4, 20101 death · 1 event
- Heat in Texas, June 4, 20101 death · 1 event
- Flood in Wyoming, June 4 to 13, 2010$12 million · 1 event
- Flash Flooding and Flooding in Iowa, June 4 to 6, 2010$1.3 million · 1.75 in hail · 18 events
- Flooding and Hail in Ohio, June 4 to 5, 2010$445,000 · 1.25 in hail · 28 events
- Damaging Winds in Michigan, June 4, 2010$1.3 million · 70 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$665,000 · 4 in hail · 11 events
- Flash Flood and Hail in Missouri, June 4, 2010$511,000 · 1.5 in hail · 5 events
- Flash Flooding and Damaging Wind in Alabama, June 4, 20103 injured · $169,000 · 4 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2010$190,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 4, 2010$87,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244758, 244759, 244762.